Alert archive / North Dakota / Tornado Warnings in 2015
Tornado Warning 27, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jun 27, 2015, 6:30 PM CDT for Ransom County, Richland County, Sargent County, North Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2015, 6:30 PM CDT (23:30 UTC)
- Expired
- Jun 27, 2015, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Aberdeen radar (KABR), 127 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377
WFUS53 KFGF 272330
TORFGF
NDC073-077-081-280015-
/O.NEW.KFGF.TO.W.0027.150627T2330Z-150628T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
630 PM CDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN RANSOM COUNTY IN SOUTHEASTERN NORTH DAKOTA...
NORTHEASTERN SARGENT COUNTY IN SOUTHEASTERN NORTH DAKOTA...
WESTERN RICHLAND COUNTY IN SOUTHEASTERN NORTH DAKOTA...
* UNTIL 715 PM CDT
* AT 630 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR MCLEOD...OR 37 MILES WEST OF WAHPETON...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...EXPECT DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES.
* THIS DANGEROUS STORM WILL BE NEAR...
MCLEOD AROUND 640 PM CDT.
WYNDMERE AROUND 705 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAND FORKS.
&&
LAT...LON 4611 9737 4653 9737 4645 9696 4604 9707
TIME...MOT...LOC 2330Z 301DEG 21KT 4643 9735
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
GUST2 follow-up statements
094
WWUS53 KFGF 272346
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
646 PM CDT SAT JUN 27 2015
NDC073-077-081-280015-
/O.CON.KFGF.TO.W.0027.000000T0000Z-150628T0015Z/
RANSOM ND-SARGENT ND-RICHLAND ND-
646 PM CDT SAT JUN 27 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHEASTERN RANSOM...NORTHEASTERN SARGENT AND SOUTHWESTERN RICHLAND
COUNTIES...
AT 645 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR WYNDMERE...OR 27 MILES WEST OF WAHPETON...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...EXPECT DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES.
THIS DANGEROUS STORM WILL BE NEAR...
WYNDMERE AROUND 655 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL NEAREST LAW ENFORCEMENT AGENCY
WHO WILL SEND YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.
&&
LAT...LON 4611 9736 4652 9736 4644 9696 4604 9707
TIME...MOT...LOC 2345Z 302DEG 24KT 4630 9719
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
GUST129
WWUS53 KFGF 280003
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
703 PM CDT SAT JUN 27 2015
NDC073-081-280012-
/O.CAN.KFGF.TO.W.0027.000000T0000Z-150628T0015Z/
RANSOM ND-SARGENT ND-
703 PM CDT SAT JUN 27 2015
...THE TORNADO WARNING FOR SOUTHEASTERN RANSOM AND NORTHEASTERN
SARGENT COUNTIES IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NORTH DAKOTA.
LAT...LON 4608 9725 4649 9723 4644 9696 4604 9707
TIME...MOT...LOC 0002Z 321DEG 17KT 4620 9715
$$
NDC077-280015-
/O.CON.KFGF.TO.W.0027.000000T0000Z-150628T0015Z/
RICHLAND ND-
703 PM CDT SAT JUN 27 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHWESTERN RICHLAND COUNTY...
AT 702 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR WYNDMERE...OR 26 MILES WEST OF WAHPETON...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...EXPECT DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES.
THIS DANGEROUS STORM WILL BE NEAR...
LIDGERWOOD AROUND 715 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL NEAREST LAW ENFORCEMENT AGENCY
WHO WILL SEND YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.
&&
LAT...LON 4608 9725 4649 9723 4644 9696 4604 9707
TIME...MOT...LOC 0002Z 321DEG 17KT 4620 9715
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
GUSTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 27, 2:57 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 27, 2:57 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 257 PM CDT SAT JUN 27 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 300 PM CDT SAT JUN 27 2015 THE MAIN CHALLENGE WILL BE SEVERE WEATHER THIS AFTERNOON/EVENING. MODELS ARE IN GOOD AGREEMENT OVERALL AND THE DETAILS ARE TOUGH TO TIME WITH ANY CONVECTIVE EVENT...BUT THE HRRR SEEMS TO HAVE A GOOD HANDLE AS USUAL. FOR REST OF THIS AFTERNOON/EVENING...IT APPEARS THAT THE SEVERE STORMS SHOULD DEVELOP BY 4 PM IN NORTHEAST ND THEN SPREAD SOUTH AND EAST THROUGH THIS EVENING. GIVEN THE STRONG SHEAR/INSTABILITY COMBINATION...ALL MODES OF SEVERE WEATHER POSSIBLE WITH VERY LARGE HAIL ALSO POSSIBLE. A TORNADO WATCH HAS BEEN ISSUED FOR THE ENTIRE FA UNTIL 10 PM. MOST STORMS SHOULD ROTATE FAIRLY EASILY AND IF MOISTURE CONVERGENCE AND LOW LEVEL SHEAR IS ENHANCED...THEN THE TORNADIC THREAT WILL INCREASE. STORMS SHOULD MOVE INTO THE EASTERN AREAS TOWARDS 6Z AS THEY WEAKEN SOMEWHAT WITH SUNSET. ON SUNDAY...IT SHOULD BE DRY MOST AREAS WITH A FEW SHOWERS AND STORMS IN THE FAR EAST. TEMPS WILL BE A BIT COOLER THAN TODAY BUT STILL WARM IN THE LOW 80S FOR MOST AREAS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 300 PM CDT SAT JUN 27 2015 FOR MON...IT SHOULD BE DRY AND WARM WITH HIGHS INTO THE MID AND PERHAPS UPPER 80S. ON TUE...THERE WILL BE THE CHANCE FOR SOME AFTERNOON SHOWERS MAINLY IN THE WEST. INSTABILITY IS LACKING WITH FAIRLY STABLE AIR IN PLACE...SO NOT EXPECTING ANY THUNDER. TEMPS WILL BE COOLER GIVEN MORE CLOUDS AND EXPECTED SHOWERS. RELATIVELY HIGH AMPLITUDE LONG WAVE RIDGE WAS LOCATED OVER WESTERN NORTH AMERICA WHILE A LONG WAVE TROUGH WAS OVER EASTERN NORTH AMERICA. PATTERN RETROGRADES A BIT AND DE AMPLIFIES A BIT BY THE END OF THE PERIOD. THE FLOW ALOFT WAS STILL SPLIT WITH STREAMS MERGING OVER THE NORTHERN PLAINS. IN THE SOUTHERN STREAM, THE GFS WAS A LITTLE FASTER THAN THE GFS. IN THE NORTHERN STREAM, THE ECMWF WAS FASTER THAN THE GFS. THE ECMWF WAS BRINGING AN UPPER LOW INTO WESTERN CANADA AFTER WED. CURRENT TREND SHOWS THE ECMWF BACKING OFF MOVING TROUGH INTO CANADA. WILL BLEND THE ECMWF AND GFS. HIGH TEMPS WERE DECREASED TWO OR THREE DEGREES FOR WED...DECREASE A DEGREE OR TWO FOR THU...LITTLE CHANGE FRI AND FOUR OR FIVE DEGREES HIGHER FOR SAT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1255 PM CDT SAT JUN 27 2015 HIGH LEVEL OVERCAST WAS ALONG THE RED RIVER AND INTO SOUTHERN MAN. A MOSTLY CLEAR SKY WAS MOVING INTO THE FAR NORTHWEST ZONES AND A PARTLY CLOUDY SKY WAS OVER MUCH OF THE EASTERN ZONES. CIGS WERE MOSTLY ABOVE 10 THOUSAND FT. SOME CUMULUS WAS AROUND THE BJI AREA...WOULD EXPECT CIGS BETWEEN 4 AND 5 THOUSAND FT. EXPECTED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE AREA AND CONCURRENT MVFR/IFR CONDITIONS EXPECTED WITH STORMS. SOUTH WINDS WILL SHIFT NORTHWEST WITH FRONTAL PASSAGE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...DK LONG TERM...HOPPES/DK AVIATION...DK
Hazardous weather outlook, Jun 27, 11:35 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 1135 AM CDT SAT JUN 27 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281645- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 1135 AM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING ACROSS THE REGION. ISOLATED THUNDERSTORMS ARE EXPECTED AHEAD OF A FRONT DROPPING SOUTH FROM CANADA INTO NORTHEASTERN NORTH DAKOTA THIS AFTERNOON AND THEN SPREAD SOUTHEAST DURING THE REST OF THE AFTERNOON AND EVENING. THE AREA OF HIGHEST INSTABILITY AND SHEAR FOR STRONGEST STORMS AND POSSIBLE TORNADOES IS OVER THE NORTHERN AND CENTRAL RED RIVER VALLEY...INCLUDING GRAND FORKS AND SURROUNDING AREAS. HAIL...POSSIBLY LARGER THAN 2 INCHES...AND DAMAGING WINDS ARE ALSO THREATS. COVERAGE OF THE SEVERE STORMS WILL BE ISOLATED TO SCATTERED IN NATURE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WEAK UPPER LEVEL DISTURBANCES MOVING SOUTHEAST THROUGH THE AREA WILL GIVE PERIODIC SLIGHT CHANCES FOR THUNDERSTORMS THROUGH NEXT WEEK. BUT AT THIS TIME WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 27, 6:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
612 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TORNADO 5 NE HATTON 47.69N 97.38W
06/27/2015 GRAND FORKS ND TRAINED SPOTTER
DEBRIS INDICATED ON RADAR. SPOTTER REPORTS FUNNEL AS
VIEWED FROM HATTON... BUT CANT SEE THE GROUND AREA.
&&
JHOPPESLocal storm report, Jun 27, 6:19 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
619 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM FUNNEL CLOUD 10 ESE HOPE 47.27N 97.52W
06/27/2015 STEELE ND TRAINED SPOTTER
&&
JHOPPESLocal storm report, Jun 27, 6:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
621 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 4 N HOLMES 47.77N 97.30W
06/27/2015 E1.00 INCH GRAND FORKS ND AMATEUR RADIO
QUARTER SIZE HAIL CURRENTLY FALLING AT INTERSECTION OF
COUNTY ROAD 15 AND 13 IN GRAND FORKS COUNTY.
&&
GGUSTLocal storm report, Jun 27, 6:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
623 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM FUNNEL CLOUD 20 NNW CASSELTON 47.17N 97.37W
06/27/2015 CASS ND 911 CALL CENTER
ROPE TORNADO VIEWED FROM I-94.
&&
JHOPPESLocal storm report, Jun 27, 6:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
626 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL GRAND FORKS AFB 47.96N 97.38W
06/27/2015 M1.75 INCH GRAND FORKS ND OTHER FEDERAL
&&
KNUTSVIGLocal storm report, Jun 27, 6:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
630 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM FUNNEL CLOUD 2 N MAYVILLE 47.53N 97.33W
06/27/2015 TRAILL ND NWS EMPLOYEE
PERSISTEANT WALL CLOUD WITH FUNNEL NEAR MAYVILLE
&&
JHOPPESThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:01 PM CDT | Tornado Warning | FGF | Cavalier, Pembina | 44 min |
| Jun 27, 3:34 PM CDT | Tornado Warning | FGF | Cavalier, Pembina, Walsh | 41 min |
| Jun 27, 4:12 PM CDT | Tornado Warning | FGF | Cavalier, Grand Forks, Nelson, Pembina, Walsh | 48 min |
| Jun 27, 4:37 PM CDT | Tornado Warning | FGF | Grand Forks, Nelson, Steele | 38 min |
| Jun 27, 4:40 PM CDT | Tornado Warning | FGF | Grand Forks, Nelson | 50 min |
| Jun 27, 4:58 PM CDT | Tornado Warning | FGF | Barnes, Cass, Ransom | 47 min |
| Jun 27, 5:03 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Walsh | 27 min |
| Jun 27, 5:10 PM CDT | Tornado Warning | FGF | Grand Forks, Steele | 50 min |
| Jun 27, 5:27 PM CDT | Tornado Warning | FGF | Grand Forks | 48 min |
| Jun 27, 5:39 PM CDT | Tornado Warning | FGF | Grand Forks, Steele, Traill | 51 min |
| Jun 27, 5:42 PM CDT | Tornado Warning | FGF | Barnes, Cass, Ransom | 48 min |
| Jun 27, 6:14 PM CDT | Tornado Warning | FGF | Barnes, Cass, Steele, Traill | 46 min |
| Jun 27, 6:26 PM CDT | Tornado Warning | FGF | Traill | 34 min |
| Jun 27, 6:55 PM CDT | Tornado Warning | FGF | Cass, Ransom, Richland | 35 min |
| Jun 27, 6:59 PM CDT | Tornado Warning | FGF | Cass, Traill | 12 min |
Nearby
Tornado Warnings in North Dakota, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.